Couldn't find what you looking for?

TRY OUR SEARCH!


Hello! I have been on lithium for 7 months now, treating my depression. This drug gave some really good results but I am experiencing acne break out for the first time in my life. And what is odd, I haven’t had these breakouts at the beginning of using the drug but only now after 7 months. Anyway, I am still not sure it is lithium. IS there anybody with similar symptoms while on lithium? Thx

Loading...


Well, many skin conditions have been reported after a LONG-term use of lithium. The conditions that have been reported are acne and psoriasis, it may also produce edema, or swelling, which is due to accumulation of water in tissues. If the drug has a good influence on you mentally, I think that you should look for the way to get rid of this side effect. You may want to visit a dermatologist and seek advice there!
Reply

Loading...

yes, acne is a side effect of lithium...
and it's also very bad for you...honestly I don't think that it should be recommended as an anti depressant! I would talk to a different psychiatrist and get different opinions!!!
Reply

Loading...

Guest wrote:

yes, acne is a side effect of lithium...
and it's also very bad for you...honestly I don't think that it should be recommended as an anti depressant! I would talk to a different psychiatrist and get different opinions!!! [yes i agree i believe lithium is not that good to be used as a drug as it has a painful side effect that you feel after long term use of the drug itself]

Reply

Loading...

Lithium has been the longest running, and still one of the best overall treatments for Bipolar disorder and some other depressive issues. Right now I'm titrating up on lithium and am having skin issues as well. I say that if it's working for you, talk to your doc about what you can do about the skin issues. Don't pay attention to the to the person that said "it's also very bad for you blah blah blah" Yes it isn't a great med for your kidneys, and other problems long term. Depression is bad for you too, treatments that are working are worth pursuing. Drink lots of water, stay on track with monitoring your lithium levels with your doc to reduce the chance of toxicity, hope your skin gets better.
Reply

Loading...